MAUDE Adverse Event Report: DAVIS & GECK CARIBE LTD SURGIPRO; SUTURE, NONABSORBABLE, SYNTHETIC, POLYPROPYLENE

DAVIS & GECK CARIBE LTD SURGIPRO; SUTURE, NONABSORBABLE, SYNTHETIC, POLYPROPYLENE
Model Number CP-424
Medical Device Problem Codes Break (1069); Unraveled Material (1664)
Health Effect - Clinical Codes Death (1802); Unspecified Infection (1930)
Date of Event 02/15/2018
Type of Reportable Event Death
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
According to the reporter: occurred post operatively following an intestinal laparotomy for removal of intestinal obstruction.The suture was used to close the aponeurosis via continuous stitch.Approximately 30 minutes post operatively, the patient coughed which ruptured the suture near the knot that was tied.The thread broke.The patient underwent an additional procedure to correct the ruptured suture, using a different suture.The surgical site was potentially contaminated.The patient remained hospitalized until he expired.The death of the patient resulted from the cancer itself and not from sepsis as previously reported.
 
Additional Manufacturer Narrative
Evaluation summary: post market vigilance (pmv) led a photographic evaluation of one device opened by the account.The visual inspection of the returned photo noted that the suture was knotted and appeared to have broken under tension.Unfortunately, because no products were returned, functional testing could not be performed.A review of the device history record indicates the product was released meeting all quality release specifications at the time of manufacture.Analysis concluded there were no assembly component related failures.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Relevant medical history: chemotherapy and radiotherapy treatments.

Brand Name
SURGIPRO
Common Device Name
SUTURE, NONABSORBABLE, SYNTHETIC, POLYPROPYLENE
Manufacturer (Section D)
DAVIS & GECK CARIBE LTD
zona franca de san isidro
santo domingo 0101
DO  0101
MDR Report Key7381901
Report Number9612501-2018-00663
Device Sequence Number16452290
Product Code GAW
UDI-Device Identifier10884521036222
UDI-Public10884521036222
Combination Product (Y/N)N
Initial Reporter CountryBR
PMA/510(K) Number
K954808
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Device Explanted Year2018
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Health Professional
Type of Report Initial,Followup
Report Date (Section B) 06/20/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/31/2018
Device Model NumberCP-424
Device Catalogue NumberCP-424
Device Lot NumberD3E0445X
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 03/08/2018
Supplement Date Received by Manufacturer06/05/2018
Initial Report FDA Received Date03/29/2018
Supplement Report FDA Received Date06/20/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Death;
Patient Age50 YR